Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Accidental parabolics in the mapping class group


Author: Christopher J. Leininger
Journal: Proc. Amer. Math. Soc. 137 (2009), 1153-1160
MSC (2000): Primary 57M60; Secondary 30F60
DOI: https://doi.org/10.1090/S0002-9939-08-09604-4
Published electronically: September 29, 2008
MathSciNet review: 2457458
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the behavior of the Gromov boundaries and limit sets for the surface subgroups of the mapping class group with accidental parabolics constructed by the author and A. Reid (2006). Specifically, we show that generically there are no Cannon-Thurston maps from the Gromov boundary to Thurston's boundary of Teichmüller space.


References [Enhancements On Off] (What's this?)

  • 1. Danny Calegari, Real places and torus bundles, Geom. Dedicata 118 (2006), 209-227. MR 2239457
  • 2. A. Fathi, F. Laudenbach, and V. Poénaru, Travaux de Thurston sur les surfaces, Société Mathématique de France, Paris, 1991, Séminaire Orsay; reprint of Travaux de Thurston sur les surfaces, Soc. Math. France, Paris, 1979, Astérisque No. 66-67 (1991). MR 1134426 (92g:57001)
  • 3. W. J. Floyd, Group completions and limit sets of Kleinian groups, Invent. Math. 57 (1980), no. 3, 205-218. MR 568933 (81e:57002)
  • 4. N. V. Ivanov, Subgroups of Teichmüller modular groups, Translations of Mathematical Monographs, vol. 115, American Mathematical Society, Providence, RI, 1992; translated from the Russian by E. J. F. Primrose and revised by the author. MR 1195787 (93k:57031)
  • 5. Richard P. Kent IV and Christopher J. Leininger, Subgroups of mapping class groups from the geometrical viewpoint, In the tradition of Ahlfors-Bers. IV, Contemp. Math., vol. 432, Amer. Math. Soc., Providence, RI, 2007, pp. 119-141. MR 2342811
  • 6. C. J. Leininger, Graphs of Veech groups, work in progress.
  • 7. -, On groups generated by two positive multi-twists: Teichmüller curves and Lehmer's number, Geom. Topol. 8 (2004), 1301-1359 (electronic). MR 2119298 (2005j:57002)
  • 8. C. J. Leininger and A. W. Reid, A combination theorem for Veech subgroups of the mapping class group, Geom. Funct. Anal. 16 (2006), no. 2, 403-436. MR 2231468 (2007d:57002)
  • 9. B. Maskit, Kleinian groups, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 287, Springer-Verlag, Berlin, 1988. MR 959135 (90a:30132)
  • 10. H. A. Masur, Two boundaries of Teichmüller space, Duke Math. J. 49 (1982), no. 1, 183-190. MR 650376 (83k:32035)
  • 11. J. McCarthy and A. Papadopoulos, Dynamics on Thurston's sphere of projective measured foliations, Comment. Math. Helv. 64 (1989), no. 1, 133-166. MR 982564 (90e:57054)
  • 12. Lee Mosher, Problems in the geometry of surface group extensions, Problems on mapping class groups and related topics, Proc. Sympos. Pure Math., vol. 74, Amer. Math. Soc., Providence, RI, 2006, pp. 245-256. MR 2264544
  • 13. R. C. Penner and J. L. Harer, Combinatorics of train tracks, Annals of Mathematics Studies, vol. 125, Princeton University Press, Princeton, NJ, 1992. MR 1144770 (94b:57018)
  • 14. W. A. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards, Invent. Math. 97 (1989), no. 3, 553-583. MR 1005006 (91h:58083a)
  • 15. -, Erratum: ``Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards'', Invent. Math. 103 (1991), no. 2, 447. MR 1085115 (91h:58083b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M60, 30F60

Retrieve articles in all journals with MSC (2000): 57M60, 30F60


Additional Information

Christopher J. Leininger
Affiliation: Department of Mathematics, University of Illinois at Urbana–Champaign, 1409 W. Green Street, Urbana, Illinois 61801
Email: clein@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-08-09604-4
Received by editor(s): January 23, 2008
Received by editor(s) in revised form: April 8, 2008
Published electronically: September 29, 2008
Additional Notes: Research supported by NSF DMS 06-03881
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society